Alert archive / Alabama / Flash Flood Warnings in 2025

Flash Flood Warning 25, NWS Mobile, AL

July 7, 2025Mobile County, Alabama

NWS Mobile, AL issued this flash flood warning at Jul 7, 2025, 3:11 PM CDT for Mobile County, Alabama. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 7, 2025, 3:11 PM CDT (20:11 UTC)
Expired
Jul 7, 2025, 6:15 PM CDT
In force
3 hr
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Flood severity
None

County Mobile County, AL

The radar

The Mobile radar (KMOB), 6 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 8.2 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2025-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1674 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2025-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1674 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
858 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
24 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

665 
WGUS54 KMOB 072011
FFWMOB
ALC097-072315-
/O.NEW.KMOB.FF.W.0025.250707T2011Z-250707T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Mobile AL
311 PM CDT Mon Jul 7 2025

The National Weather Service in Mobile has issued a

* Flash Flood Warning for...
  Central Mobile County in southwestern Alabama...

* Until 615 PM CDT.

* At 311 PM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 2 and 4 inches of rain 
  have fallen. Additional rainfall amounts of 1 to 2 inches are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  West Hill and Wheelerville.

Heavy rain rates of 2 to 4 inches per hour over poor drainage urban 
areas will likely result in rather quick runoff and flash flooding. 
Use extreme caution driving around West Mobile.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3070 8820 3071 8816 3070 8814 3067 8813
      3064 8815 3064 8820 3067 8822 3069 8821

FLASH FLOOD...RADAR INDICATED

$$

Black

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this flash flood warning went out at Jul 7, 1:17 PM CDT, 1 hour 54 minutes earlier.

Area forecast discussion, Jul 7, 1:17 PM CDT, 1 hour 54 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
117 PM CDT Mon Jul 7 2025

...New Discussion, Marine...

.DISCUSSION...
Issued at 117 PM CDT Mon Jul 7 2025

A weak upper low centered just off the Louisiana coast breaks down
to a weak upper trof before moving into eastern Texas Tuesday
night. An upper ridge meanwhile builds across the southeast
states then gradually weakens Wednesday into Friday as an upper
trof slowly progresses across the interior eastern states. A
surface ridge remains in place over the northern Gulf through the
week, and into the weekend as well, and promotes a light
southwesterly flow over the forecast area. Am anticipating a
diurnal convective cycle to continue, with a trend towards
increasing coverage through Friday as the upper ridge building
into the area proves temporary and will be followed by increasing
deep layer moisture and a series of shortwaves moving across the
area. Will have chance pops on Tuesday trending to likely to
categorical pops by Friday. Likely pops follow for Saturday, then
expect good chance to likely pops for Sunday and Monday as
abundant deep layer moisture remains in place along with a series
of gradually weaker shortwaves set to move across the area. Will
need to monitor for heat index concerns from Thursday through
Monday for heat index values of mostly 102-107, though some
locations look to reach 109 on Sunday and Monday, exceeding Heat
Advisory criteria of 108. Some strong storms will be possible each
day with gusty winds and locally heavy rainfall. A low risk of
rip currents is anticipated through Friday. /29

&&

.AVIATION...
(18Z TAFS)
Issued at 1244 PM CDT Mon Jul 7 2025

VFR conditions will prevail through the forecast with some
isolated showers and thunderstorms developing along and north of
I-10 this afternoon. Some localized MVFR to IFR conditions will be
possible within the vicinity of any thunderstorms. Winds will be
light out of the south becoming variable overnight with VFR
conditions. BB-8

&&

.MARINE...
Issued at 117 PM CDT Mon Jul 7 2025

No impacts anticipated other than higher winds and seas
near storms. /29

&&

.PRELIMINARY POINT TEMPS/POPS...
Mobile      73  92  73  93  74  92  74  92 /  10  30  10  60  30  70  30  80
Pensacola   77  92  77  92  77  92  78  91 /  10  30  10  50  30  60  30  70
Destin      79  92  80  92  80  92  80  92 /  10  30  20  50  30  60  30  60
Evergreen   72  94  72  95  72  93  73  92 /  10  30  10  50  20  60  30  80
Waynesboro  71  94  72  93  71  93  72  93 /  20  30  10  60  20  70  20  70
Camden      73  93  73  93  72  91  72  91 /  10  30  10  50  30  70  30  70
Crestview   72  94  73  94  73  93  73  92 /  10  40  10  60  20  70  20  80

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
www.weather.gov/mob

In the hours before

Special weather statement, Jul 7, 2:44 PM CDT, 27 minutes before
Special Weather Statement
National Weather Service Mobile AL
244 PM CDT Mon Jul 7 2025

ALZ263-072030-
Mobile Central AL-
244 PM CDT Mon Jul 7 2025

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL MOBILE COUNTY THROUGH
330 PM CDT...

At 243 PM CDT, Doppler radar was tracking a strong thunderstorm near
Mobile Regional Airport, or near Midtown Mobile. This storm was
nearly stationary.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Midtown Mobile, Tillmans Corner, Tanner Williams, I10 And I65, and
Mobile Regional Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3072 8838 3080 8821 3080 8812 3064 8806
      3057 8822
TIME...MOT...LOC 1943Z 148DEG 3KT 3067 8819

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Black

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 3:35 AM CDTSpecial Marine WarningMOB60 min
Jul 7, 6:26 AM CDTSpecial Marine WarningMOB94 min
Jul 7, 7:44 AM CDTSpecial Marine WarningMOB19 min
Jul 7, 2:44 PM CDTSpecial Weather StatementMOBMobile46 min
Jul 7, 2:46 PM CDTSpecial Marine WarningMOB89 min
Jul 7, 3:00 PM CDTAreal Flood AdvisoryMOBMobile3 hr

Nearby

Flash Flood Warnings in Alabama, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.